MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE DEVICE
Model Number C910001
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The padlock clip is indicated for use in flexible endoscopy and for the compression of tissue in the gastrointestinal tract, for hemostasis or for treating lesions of the wall of the gastrointestinal organs.The user facility reported that multiple attempts and significant force were required to deploy the clip.The endoscope used in this procedure had a tip diameter of 9.2mm, which is smaller than the minimum compatible size specified in the device instructions for use.The ifu states that the padlock clip defect closure device is compatible with flexible endoscopes with distal tip diameters ranging from 9.5mm to 11mm.The patient presented with heavy bleeding, and the physician did not believe bleeding was controlled after clip placement.Patient was sent to interventional radiology and four coils were placed to control bleeding.The patient was admitted to the intensive care unit.The user facility has declined to provide further information regarding the current status of the patient.In-service training was completed on 12/19/2018, including instruction on compatible scope sizes.No further issues have been reported after in-service was completed.
 
Event or Problem Description
The user facility reported difficulty while attempting to deploy the clip component of the padlock device during a hemostasis procedure.The clip was deployed on the third attempt; however, the physician did not believe bleeding was controlled after clip placement and the patient was sent to interventional radiology for further treatment.Through follow up, us endoscopy learned the endoscope used in this procedure was not compatible with the padlock clip device.

Brand Name
PADLOCK CLIP DEFECT CLOSURE DEVICE
Common Device Name
DEFECT CLOSURE DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8219054
Report Number1528319-2019-00001
Device Sequence Number18889442
Product Code PKL
UDI-Device Identifier00816765013793
UDI-Public(01)00816765013793
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K180689
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Model NumberC910001
Device Catalogue NumberC910001
Device Lot Number1811797
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2018
Initial Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1